Ohio, 2007

Hail and Damaging Wind in Ohio, June 3, 2007

June 3, 2007 · NWS ILN · 3 events in 2 counties and zones

Isolated strong to severe thunderstorms developed during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Isolated strong to severe thunderstorms developed during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 3, 2:45 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 3, 2:45 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT SUN JUN 3 2007

.SYNOPSIS...
A COLD FRONT PUSHING EAST THROUGH THE OHIO VALLEY WILL INTERACT
WITH A MOIST AND UNSTABLE AIR MASS TONIGHT AND MONDAY. COOLER AND
DRIER AIR WILL WORK INTO THE REGION ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION HAS STARTED TO DEVELOP THIS AFTERNOON WITH THE BEST
COVERAGE IN THE WESTERN PART OF THE FORECAST AREA BY MID SUNDAY
AFTERNOON. THE REMNANTS OF THE TROPICAL SYSTEM BERRY WILL CONTINUE
TO MOVE UP THE EAST COAST TONIGHT. AN UPPER LEVEL LOW AND TROUGH
REMAINED TO OUR WEST TODAY. THE ASSOCIATED SURFACE LOW EXTENDED
ACROSS LOWER WI...IL AND IND WITH A COLD FRONT ACROSS WESTERN IND.
MODELS SIMILAR WITH MOVEMENT OF THE SYSTEMS...MOVING THE UPPER LEVEL
LOW/TROUGH INTO THE GREAT LAKES TONIGHT. THE ASSOCIATED COLD FRONT
MOVES INTO WESTERN OH BY 00Z AND THEN THROUGH MOST OF THE FORECAST
AREA. REMNANTS OF BERRY MOVING UP THE COAST MAY SLOW THE PROGRESSION
OF THE UPPER LEVEL SYSTEM IN THE MIDWEST COMPARED TO WHAT MODELS
INDICATE. HOWEVER...WILL KEEP THUNDERSTORMS IN THE FORECAST FOR CWA
THROUGH TONIGHT WITH CHANCES DIMINISHING BY 06Z. USED CLOSE TO MAV
TEMPERATURES FOR FORECAST LOWS.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
UPPER LEVEL LOW PRESSURE SYSTEM WEAKENS INTO TROUGH BY 18Z MON AND
IS STILL WEST OF AREA. A SECONDARY FRONT SWINGS THROUGH THE AREA
MONDAY NIGHT AND THE UPPER LEVEL PATTERN BECOMES MORE ZONAL BY 12Z
TUE. RESULT IS LIKELY POPS FOR MON...MAINLY AFTERNOON...AND A
CONTINUED THREAT OF SHOWERS/THUNDERSTORMS MON NIGHT. USED CLOSE TO
MAV TEMP FOR HIGHS AND LOWS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
LINGERING TROF OVER THE GREAT LAKES TO PROVIDE A CONTINUED CHC
OF SHOWERS/THUNDERSTORMS ON TUESDAY. UPPER LEVEL FLOW TRANSITIONS TO
A NWRLY FLOW PATTERN BRIEFLY...WITH A SFC RIDGE BLDG IN TUE NIGHT
INTO WED. THIS WL ALLOW FOR DRY WX AND MORE SEASONABLY TEMPS. THESE
SEASONABLE TEMPS WL BE SHORT LIVED WITH A SOUTHERLY FLOW DEVELOPING
ON THE BACKSIDE OF THIS RETREATING HIGH ON THURSDAY. UPPER LEVEL
RIDGE TO RE-ESTABLISH ITSELF FROM THE SE U.S. THRU THE GREAT LAKES
ON THURSDAY.  A SERIES OF SHORT WAVES TO PASS THROUGH THE GREAT
LAKES REGION BEGINNING ON FRIDAY. THIS WILL FLATTEN OUT THE NRN
PORTION OF THE RIDGE...ALLOWING A SFC COLD FRONT TO DROP SE INTO THE
OHIO VALLEY AND LAY OUT E-W AND WEAKEN AS IT ENCOUNTERS THE UPPER
LEVEL RIDGE.  WL THEREFORE CONTINUE A CHC OF THUNDERSTORMS LATE ON
THURSDAY NIGHT INTO THE NW AND THEN ACROSS THE ENTIRE FA ON FRIDAY
THRU NEXT WEEKEND.

GENERALLY PREFER TEMPS AT OR A LTL ABOVE MEX GUID TUESDAY THRU FRI
AND THEN AT OR SLIGHTLY BELOW GUID FOR THE REMAINDER OF THE
FCST PERIOD.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FCST AREA REMAINS UNDERNEATH AC/CI SHIELD FROM REMNANTS OF BARRY.
CLOUDS ARE THINNING THOUGH...AND WDLY SCT CONVECTION HAS BEGUN TO
FIRE JUST WEST OF REGION ACRS CNTRL/NRN INDIANA WHERE THERE IS
GREATER INSTABILITY DUE TO MORE SUNSHINE. COLD FRONT EXTNDG SOUTH
FROM NRN ILLINOIS INTO WRN KY/TN.

ATMOSPHERE PROGGED TO BECOME MORE UNSTABLE AS AFTN PROGRESSES.
NICE LO LVL CONV AND MID LVL PVA AXIS SET UP OVER WESTERN FCST
AREA BY LATE AFTN. THIS COMBINED WITH INCREASING FORCING DUE TO
APPCHG FRNTL BNDRY WILL ENABLE SCT TO NMRS TSTMS TO DVLP ACRS
TERMINALS. HAVE INSERTED VCTS AT ALL TAF SITES BY LATE AFTN...AND
INTRODUCED FOUR HOUR TEMPOS WHEN TSTM COVERAGE SHOULD HAVE THE
GREATEST IMPACT AT EACH TERMINAL. KCVG/KLUK/KDAY WILL BE AFFECTED
INITIALLY BY 20-21Z WITH ACTIVITY SPREADING EAST TO AFFECT
KILN/KCMH/KLCK INTO THE ERLY EVNG. GUSTY WINDS WILL BE POSSIBLE
WITHIN TSTMS. FRNTL BNDRY BECOMES RATHER DIFFUSE AS IT MOVES INTO
FCST AREA OVERNIGHT. FORCING DECREASES SUBSTANTIALLY WITH
INSTABILITY DIMINISHING LATE TONIGHT. THIS SHOULD KEEP DRY WX AT
THE TERMINALS FROM LATE EVNG ON OTHER THAN A RENEGADE -SHRA. CU/SC
MAY SCATTER OUT AFT MIDNIGHT...PARTICULARLY AT KCVG AND KLUK AS
DRIER AIR BRIEFLY WORKS INTO REGION. LESS CLOUDS AND LIGHT WINDS
SHOULD PROMOTE MVFR VSBY RESTRICTIONS AT ALL TERMINALS NEAR
DAYBREAK...WITH POTENTIAL FOR IFR VSBYS AT KLUK.

UPR LO WILL SLOWLY MOVE EAST INTO SW LOWER MICHIGAN ON MONDAY AS
SFC LO INTENSIFIES OVER CNTRL GRT LKS. WEAK LO LVL CAA AND
STEEPENING LAPSE RATES WILL ALLOW FOR SCT/BKN CU TO DVLP QUICKLY
MON MRNG. SCT CONVECTION WILL DVLP AGAIN BUT SHOULD NOT AFFECT
TERMINALS UNTIL AROUND OR AFT 18Z MON.

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON/EVENING INTO EARLY
TUESDAY...AND AGAIN ON FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 3, 4:09 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EDT SUN JUN 3 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM MIGHT REACH SEVERE LIMITS TODAY...AND MAY
PRODUCE LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cincinnati radar (KILN), 54 km away, was scanning. The volume nearest the first event began at 20:35 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hamilton

When
June 3, 3:35 PM EST to 3:39 PM EST
Where
Hamilton County, Madeira
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.180, -84.370

Hail, Mercer

When
June 3, 6:30 PM EST to 6:33 PM EST
Where
Mercer County, Coldwater
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
40.400, -84.620

Thunderstorm Wind, Mercer

When
June 3, 6:46 PM EST to 6:50 PM EST
Where
Mercer County, Montezuma
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.480, -84.550

Large tree limbs and branches were downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36183, 36184, 36185.